Pseudoephedrine HCI 60 mg
Pseudoephedrine (commonly abbreviated as PSE) is a sympathomimetic amine commonly used as a decongestant. The salts pseudoephedrine hydrochloride and pseudoephedrine sulfate are found in many over-the-counter preparations either as single-ingredient preparations, or more commonly in combination with antihistamines, paracetamol (acetaminophen) and/or ibuprofen. Sudafed is a trademark for a common brand which contains pseudoephedrine hydrochloride, though Sudafed PE does not. Cirrus contains pseudoephedrine in conjunction with cetirizine (an antihistamine). Unlike antihistamines, which relieve multiple allergic symptoms by acting as antagonists at histamine receptors, pseudoephedrine primarily relieves nasal congestion commonly associated with colds or allergies. The advantage of oral pseudoephedrine over topical nasal preparations, such as oxymetazoline, is that it does not cause rebound congestion (rhinitis medicamentosa); however, it is more likely to cause adverse effects including hypertension. Pseudoephedrine is being phased out as an over-the-counter drug in some countries and replaced by less effective alternative decongestants such as phenylephrine, due to pseudoephedrine's use as an ingredient in the manufacture of methamphetamine. Internationally, pseudoephedrine is listed as a Table I precursor under the United Nations Convention Against Illicit Traffic in Narcotic Drugs and Psychotropic Substances.